Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 07-18-2012, 01:16 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 01:54 AM
Default Return to Low-Dose Fin After Side Effects

Has anybody with previous side effects switched to a lower dosage of Fin (I'm thinking 0.25 mg) and avoided the recurrence of sides? This is the plan I've been thinking about. I've been off the drug for 5 whole years now, but I'd like to get back on a smaller dosage. I'm worried now though, because I've seen from a lot of studies that 0.25mg blocks the same amount of DHT as 1mg. Does that mean I'm likely to eventually incur the same/similar side-effects I experienced before regardless of the dosage?

Last edited by jackisback1; 07-18-2012 at 01:19 PM. Reason: more info
Reply With Quote
  #2   Top  
Old 07-18-2012, 01:19 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 01:54 AM
Default

In case anyone wants more backstory in order to answer, long story short: I stopped taking Fin 5 years ago due to some sexual side effects. They were pretty horrible, and if what happened to me was truly caused by the Fin, some of the sides have not gone away. However, I was recently in a longterm relationship and had lots of amazing sex and very few misfires, so I had a lot of recovery.

I recently got an HT to fill in my hairline, and I'd like to go back on Fin at a very low dosage, because at 25 yrs old, I know I'll soon be losing more hair, and I'd like to avoid the cosmetic, economic, time-consuming, and pain-inducing factors that go along with a 2nd HT as long as possible!
Reply With Quote
  #3   Top  
Old 07-18-2012, 01:24 PM
1978matt's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Apr 2012
Posts: 1,446
Default

I started on 1mg a day and tapered down to .25 every other day. Unfortunately, after 3.5 months I've called it a day with Fin. It didn't make much of a difference lowering the dose.

It's said that sides will disappear with prolonged use but I don't recall anyone claiming this on this site or any other for that matter.
__________________
4,312 FUT grafts with Ray Konior, MD - August 2013
Regimen:
1. Regaine 5% Foam once per day
2. Propecia 0.25mg every other day
3. Boots Ketoconazole Shampoo once per week
4. Wellman Tricologic one tablet a day

My HT results thread:
http://www.hairrestorationnetwork.co...st-2013-a.html
Reply With Quote
  #4   Top  
Old 07-18-2012, 01:28 PM
Mikeylad's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 38
Last Online: Today 08:57 AM
Default

Quote:
Originally Posted by jackisback1 View Post
In case anyone wants more backstory in order to answer, long story short: I stopped taking Fin 5 years ago due to some sexual side effects. They were pretty horrible, and if what happened to me was truly caused by the Fin, some of the sides have not gone away. However, I was recently in a longterm relationship and had lots of amazing sex and very few misfires, so I had a lot of recovery.

I recently got an HT to fill in my hairline, and I'd like to go back on Fin at a very low dosage, because at 25 yrs old, I know I'll soon be losing more hair, and I'd like to avoid the cosmetic, economic, time-consuming, and pain-inducing factors that go along with a 2nd HT as long as possible!

I reduced to 1mg a week because of side effects and the side effects still continued to get worse - so I abandoned it and it took me a while to get full sexual function back. Just be very careful if you do back on it
Reply With Quote
  #5   Top  
Old 07-18-2012, 01:30 PM
jackisback1's Avatar
Senior Member
Hard Core Real Hair Club Member
 
Join Date: Sep 2005
Posts: 129
Last Online: 08-20-2013 01:54 AM
Default

Thanks for the reply Matt. I'm kind of more wondering about the idea of quitting and then coming back on it later. I firmly believe (based on experience) that once you have sides, you've got to get off the drug completely to give your body the chance to recover. I doubt anyone will see improvement from tapering down unless they take a break from the drug first.
Reply With Quote
  #6   Top  
Old 07-18-2012, 08:00 PM
21YearsAndScared's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 54
Last Online: 05-19-2013 06:27 PM
Default

I'm just starting finasteride, and I'm currently the age you were when you last took it.
When did you start noticing the side effects? Was it a year in, or a few months, or immediately?
Reply With Quote
  #7   Top  
Old 07-18-2012, 08:19 PM
orlhair1's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Jan 2011
Posts: 1,500
Last Online: 05-14-2014 01:13 PM
Default

I have seen some posts on the forum where people who experienced sides reduced the daily dose or took it every other day or 3 times per week and the sides stopped. I agree that you should be very careful, but it might work for you. Talk to your doctor about it as well.
__________________
Surgery - Dr. Ron Shapiro FUT 6/14/11 - 3048 grafts

Surgery - Dr. Ron Shapiro FUE 1/28/13 & 1/29/13 - 1513 grafts


http://www.hairrestorationnetwork.com/orlhair1
Reply With Quote
  #8   Top  
Old 07-19-2012, 04:28 AM
Bobilero's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Apr 2008
Posts: 233
Last Online: 06-24-2013 06:10 AM
Default

i had major sexual sides kick in bout 3 and a half years in.

Im 9 months off now and i think im back to normal more or less from when i started Fin. I initially thought i had no sides in all that time.

I can safely say now it was affecting me although it happened in a very subtle dulling process so it wasnt overly noticeable at the time. It happens so subtly people forget how they felt before they started.

I always say long term users who say they have no sides should take a year off it and then confirm if they were having no sides.

My only advice is to get all your bloodwork done , hormone levels checked prior to starting it again. People on here advising people to jump on this drug inlcuding doctors without mentioning this are just plain irresponsible in my opinion. You NEED baseline results data to refer back too should you have issues.

Its an extremley powerful drug that no-one knows the long term effects are or how it can affect any one individual.
Reply With Quote
  #9   Top  
Old 07-19-2012, 07:20 AM
orlhair1's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Jan 2011
Posts: 1,500
Last Online: 05-14-2014 01:13 PM
Default

Bobilero, that is a great point and what really worries me. This is a powerful drug and should not be taken lightly. We all want to do all we can to have our hair, but it is not worth damaging our overall health. What worries me is that I could be having subtle side effects that may cause long term harm. It also concerns me that articles and research over time have only come up with more and more warnings about the drug.....that makes me wonder what is next that we don't even know about yet.
__________________
Surgery - Dr. Ron Shapiro FUT 6/14/11 - 3048 grafts

Surgery - Dr. Ron Shapiro FUE 1/28/13 & 1/29/13 - 1513 grafts


http://www.hairrestorationnetwork.com/orlhair1
Reply With Quote
  #10   Top  
Old 07-19-2012, 01:57 PM
jayukdht's Avatar
Senior Member
Mentor Real Hair Club Member
 
Join Date: Mar 2011
Posts: 401
Last Online: Today 04:04 PM
Default

Ive had a unopen pack of fin sitting on my table since May, my dr was happy to give the medication but warned me of the side effects. Im still thinking about if I want to start this drug.????
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 11:31 PM.

 

Search Engine Optimization by vBSEO 3.6.0